Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suffering from stress disorder, anxiety and nervousness. On amazeo and stalopam. Side effects?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hi, I am a Male 39 years old, and suffering from stress disorder due to which I'm not able to sleep, performance anxiety, nervousness. Even though all my issue and problem has been resolved but i still get nervouseness. Dr has advised me Amazeo 50 along with Stalopam Plus for 20 days. I wanted to know the side effect and will it effect my sex life ? (which is already effected) and I don;t want to make it worst.
Posted Mon, 13 May 2013 in Anxiety and Stress
Answered by Dr. Srikanth Reddy 31 minutes later
Thanks for using health care magic for posting your query.
I understand from your description that you are having issues pertaining to anxiety and depression. You have also stated that you have been prescribed amzeo and stalopam plus.
Both are very good drugs for your problem. However some people experience sexual problems with stalopam. However once the depression wanes sexual activities increase.
If you are very converned about your sexual problem then you can suggest your psychiatrist to reduce your stalopam dose and instead engage you in some form of cognitive behavioural therapy. Medications and cbt are both equally effective.
If you want to continue on drugs then bupropion is a good option over stalopam.
Even if you want to continue stalopam then tl reduce the sexual problem you can asm your psychiatrist to prescribe you cyproheptadine.
Hope I am able to solve your concerns.
Thanks and regards
Dr. Srikanth Reddy
Psychiatrist and sexologist
Above answer was peer-reviewed by
Follow-up: Suffering from stress disorder, anxiety and nervousness. On amazeo and stalopam. Side effects? 1 hour later
Thank you Dr for your valuable tips, So does it mean I can continue with STALOPAM PLUS & AMAZEO 50, if it effects my sex-life I can ask my DR to prescribe CYPROHEPTADINE or should I discontinue and ask for BUPROPION ? Which one is better between two CYPROHEPTADINE or BUPROPION ?
Answered by Dr. Srikanth Reddy 6 hours later
As of now I would advice you to continue your medications.
You should be concerned only if you develop any sexual problems with it.
Cyproheptadine will be an add on agent incase you develop this problem. It is not an antidepressant qnd hence cannot be given independently. It will just reduce the sideefect of stalopam.
But yes bupropion is an antidepressant and can be switched to incase there is a problem. Bupropion cantame care of your depression and has no sexual sideeffects.
As of now do continue your medications. A very few number of people develop sexual problems and that too are reversible.
Dont forget the cbt therapy that I told you to discuss. It will keep your medication dose to the minimum.
Hope I am able to help you.
Thanks and regards
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor